MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT
Model Number FX103T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to miethke that a shuntassistant 2.0 25 (part # fx103t) and a progav 2.0 valve (part # fx410t) (ref.Mdr id 3004721439-2021-00127) were implanted during a procedure performed on (b)(6) 2021.According to the complainant, the valve was believed to be operating in underdrainage.The patient underwent a revision procedure on (b)(6) 2021.The complaint devices were returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Implantation: (b)(6) 2021.Explantation: (b)(6) 2021.Age: (b)(6) months.Weight: (b)(6) kilograms (kg).Gender: male.The same event: medwatch # 3004721439-2021-00127.
 
Event or Problem Description
The same event: medwatch # 3004721439-2021-00127.
 
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the shuntassistant 2.0 were detected during the visual inspection.But there were found deposits in the inlet and outlet spout.A bactiseal catheter a third-party product was used.Permeability test: a permeability test has indicated that the shuntassistant 2.0 has a blockage.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Because the shuntassistant 2.0 is not permeable, a computer controlled test is not possible.Results: first, we performed a visual inspection of the shuntassistant 2.0.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability.The shuntassistant 2.0 was not permeable and because of that, a computer controlled test is not possible.Finally, we have dismantled the valve.Inside the shuntassistant 2.0 we have found a build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion in the valve at the time of our investigation.We suspect that the deposits found inside the valve have led to the functional impairment.As described in scientific literature, deposits caused by natural substances present in the liquor, such as protein, blood or tissue particles, are among the known and inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
SHUNTASSISTANT 2.0 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11845469
Report Number3004721439-2021-00128
Device Sequence Number4503806
Product Code JXG
UDI-Device Identifier04041906501594
UDI-Public4041906501594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model NumberFX103T
Device Catalogue NumberFX103T
Device Lot Number20049516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient Weight6